MAUDE Adverse Event Report: INTEGRA - PRINCETON DURAGEN 2X2 1 PACK CE; N/A

INTEGRA - PRINCETON DURAGEN 2X2 1 PACK CE; N/A
Catalog Number ID2201I
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Meningitis (2389); Nervous System Injury (2689)
Date of Event 06/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the duragen 2x2 1 pack ce (id2201i) was used or the patient with chiari malformation on (b)(6) 2025.After dura incision, duragen was used for inlay, then a few stay-sutures were made, and gore-tex was used to overlap.Duragen was also used for onlay, and the fibrin glue was also used to secure the product.After surgery, csf accumulation and csf leakage occurred.In addition, the patient developed aseptic meningitis and snph.Duragen was replaced with gore-tex on (b)(6) 2025.During surgery, the adhesion of duragen (inlay) to cerebellar tonsil was observed.The patient was transferred to akita university hospital, is on follow-up and getting additional treatment.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h6, h11.Duragen 2x2 1 pack ce (id2201i) was not returned and no photos showing the reported condition have been provided.Additionally, lot number information has not been provided; therefore, failure analysis is not possible.As a result, the complaint is considered unconfirmed.However, a medical assessment to evaluate the possible relation between the reported event and product use was requested and states the following: medical assessment - since some details of the case were provided, a medical assessment was performed and concludes the following: ¿insufficient information exists to suggest the reported adverse events were causal of the duragen product and appears to be procedurally related.Per instructions for use (ifu), duragen is an onlay graft for the repair and restoration of dural defects in cranial and spinal surgical procedures.Sandwich techniques (i.E., collagen on both sides of a synthetic layer) then sealing with fibrin glue is not the most common closure technique for chiari decompression, (though variations on multi-layer closure are used).This approach is less common and usually reserved for revision cases with poor native dura, areas where watertight suture purchase is difficult, situations with high csf pressure or when there is concern for poor healing.The patient¿s relevant medical history, lab results, and any details surrounding the intra-operative procedure using duragen (a collagen-based dural substitute) both inside and outside the dural opening, with gore-tex (expanded ptfe), along with other concomitant medical devices such as fibrin glue, unspecified suture, along with post-operative care were not provided by the customer.In chiari cases, leaks are particularly problematic because the posterior fossa is a tight space and csf pulsations are strong.Some neurosurgeons specifically avoid placing duragen inside the dura due to possible swelling that may push against the suture line, increasing leak risk.The ifu discusses use as an onlay only and states that clinical evaluations demonstrated duragen to be an effective dural graft matrix and may be used in chiari decompression procedures but is contraindicated and not recommended for large defects at the skull base.Duragen does not require sutures, but tensionless, atraumatic stay sutures may be used if desired to prevent tearing the duragen.It should also be used with caution when using in conjunction with surgical sealants.Clinical experience suggests that there may be an increased risk of cerebrospinal fluid (csf) leakage in these situations.Fibrin glue may be used with caution as an adjunct to repair, especially if used in skull base procedures or intradural spinal surgery.Additionally, possible complications can occur with any neurosurgical procedure including, csf leaks, infection, delayed hemorrhage and adhesion formation.As reported, the patient also developed aseptic meningitis and secondary normal pressure hydrocephalus (snph).Aseptic meningitis refers to meningeal inflammation not related to an infectious process with a wide range of etiological factors, such as systemic diseases with meningeal involvement, neoplastic meningitis, drug-induced, immunogenic foreign body, and neurosurgical procedures.Secondary normal pressure hydrocephalus (snph) is a form of normal pressure hydrocephalus (nph) that has a known cause and one of the recognized causes of snph is meningitis.Therefore, aseptic meningitis, although usually a self-limiting condition, can potentially lead to snph as a complication.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
DURAGEN 2X2 1 PACK CE
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22549141
Report Number1121308-2025-00023
Device Sequence Number17122540
Product Code GXQ
UDI-Device Identifier10381780023579
UDI-Public10381780023579
Combination Product (Y/N)N
PMA/510(K) Number
K982180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberID2201I
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown